North Carolina, 2015Damaging Winds and Lightning Strike in North Carolina, July 21, 2015
July 21, 2015 · NWS MHX · 15 events in 6 counties and zones
Scattered thunderstorms crossed eastern North Carolina ahead of an approaching cold front during the evening of July 21st 2015. A few of the storms became severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms crossed eastern North Carolina ahead of an approaching cold front during the evening of July 21st 2015. A few of the storms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 21, 6:14 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 21, 6:14 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
714 PM EDT TUE JUL 21 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST EARLY WEDNESDAY
MORNING. LOW PRESSURE WILL PASS BY JUST TO THE SOUTH THURSDAY.
HIGH PRESSURE IN THE OHIO VALLEY FRIDAY WILL MOVE NORTHEAST THIS
WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 710 PM TUE...NO SIG CHANGES TO FCST. SCATTERED SHOWERS AND
THUNDERSTORMS OF AN APPROACHING COLD FRONT WILL CONT ACRS THE
FORECAST AREA INTO LATE THIS EVENING BEFORE TAPERING OFF AND
ENDING FROM THE NORTHWEST. FRONT WILL MOVE OFF THE SOUTH COAST IN
THE PREDAWN HOURS TUESDAY. LOWS THROUGHOUT IN THE MID TO UPPER
70S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM TUE...FRONT WILL CONTINUE MOVING SOUTH DURING THE
DAY. FORECAST SOUNDINGS SHOW DRIER AIR MOVING IN BEHIND THE
BOUNDARY SO HAVE REMOVED MENTION OF PRECIP. TEMPS ONLY SLIGHTLY
COOLER WITH HIGHS IN THE UPPER 80S TO LOWER 90S EXCEPT MID 80S
OUTER BANKS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM TUE...SHORT WAVE ENERGY INDUCES LOW PRESSURE
DEVELOPMENT ON A STALLED SFC FRONT OVER THE CAROLINAS WED NIGHT.
COMBINATION OF DPVA, LOW LEVEL CONVERGENCE AND MOIST INFLOW WILL
BRING ABOUT A WIDESPREAD COVERAGE OF SHOWERS, AND THUNDERSTORM
CHANCES BEGINNING LATER WED NIGHT AND THROUGHOUT MUCH OF THURSDAY.
MODEL RAINFALL PROJECTIONS SUGGEST BETWEEN 0.5 AND 1 INCH OF RAIN
THRU THURSDAY BUT THUNDERSTORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS
(WITH PRECIP WATER RISING WELL ABOVE 2 INCHES) AND LOCALLY HIGHER
AMOUNTS ARE PROBABLE. THERE WILL ALSO BE SUFFICIENT SHEAR TO SUPPORT
ROTATING STORMS THURSDAY, BUT OVERALL INSTABILITY WILL BE LIMITED
GIVEN EXPECTED CLOUD COVER AND WIDESPREAD PRECIP. HIGHS THURSDAY
SHUD BE HELD IN THE 80S.
PRECIP CHANCES WILL BE DECREASING FROM WEST TO EAST LATE THURSDAY
EVENING AS THE SFC LOW AND MID LEVEL DRYING MOVES OFFSHORE AROUND
MIDNIGHT, HOWEVER SOME LINGERING SHOWERS ALONG COASTAL AREAS THRU
EARLY FRIDAY MORNING POSSIBLE UNTIL LOW LEVEL DRYING CAN OCCUR.
LOWER TEMPS/SFC DEW POINTS WILL BEGIN TO FILTER INTO NW AREAS LATE
BUT REMAINING MUGGY OVER SOUTHERN AND COASTAL AREAS WITH LOWS IN THE
LOW TO MID 70S.
WITH A LOW AMPLITUDE MID LEVEL TROF OVER THE EAST AND SFC HIGH AT
THE SFC, A RETURN TO SEASONAL TEMPERATURES AND HUMIDITY LEVELS ARE
EXPECTED FRIDAY AND CONTINUING THRU AT LEAST THE UPCOMING WEEKEND.
SLIGHT CHANCE POPS FOR WILL BE MAINTAINED FOR THE WEEKEND AND INTO
MONDAY FOR THE NORMAL SEABREEZE ACTIVITY THAT MAY DEVELOP DURING THE
AFTERNOON DIURNAL HEAT CYCLE.
BY TUESDAY, OVERALL PRECIP CHANCES ARE EXPECTED TO INCREASE AGAIN AS
SHORT WAVE SHARPENS THE EASTERN TROF. WILL PUSH POPS INTO LOW CHANCE
AREAWIDE.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 12Z WED/...
AS OF 710 PM TUE...ISOLD TO SCATTERED THUNDERSTORMS WILL AFFECT
THE TERMINALS THROUGH THE MID-EVENING AHEAD OF THE APPROACHING
COLD FRONT. EXPECT WEST TO SOUTHWEST WINDS 5-10 KNOTS OUTSIDE OF
TSRA THIS EVE. WINDS WILL VEER TO NORTH IN THE PREDAWN HOURS
WEDNESDAY AS THE FRONT MOVES THROUGH. FORECAST SOUNDINGS INDICATE
ENOUGH DRY AIR ACCOMPANYING THE FRONTAL PASSAGE SO WILL NOT
INCLUDE FOG IN THE FORECAST. LIGHT NORTH WINDS AROUND 5 KNOTS
WEDNESDAY.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUE...INTERVALS OF SUB VFR CONDITIONS ASSOCIATED
WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE LIKELY
LATER WED NIGHT AND INTO THURSDAY AS LOW PRESSURE MOVES ALONG A
STALLED FRONTAL BOUNDARY JUST SOUTH OF THE AREA. THE SURFACE LOW
MOVES OFF THE COAST THU EVENING WITH CONDITIONS GRADUALLY
IMPROVING AS LOW LEVEL DRIER AIR FILTERS IN FROM THE NW. OUTSIDE
ANY LATE NIGHT FOG AND/OR STRATUS, PREDOMINATE VFR EXPECTED FRIDAY
AND THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE AREA.
&&
.MARINE...
SHORT TERM /TONIGHT & WED/
AS OF 710 PM TUE...WILL EXPAND 7 FT SEAS FOR CNTRL COASTAL WATERS
WITH DIAMOND BUOY REPORTING 7 FT SEAS CURRENTLY...NO SIG CHANGES
ON UPDATE. THE COLD FRONT WILL APPROACH FROM THE NORTHWEST
TONIGHT...PASSING OFF THE SOUTH COAST IN THE PREDAWN HOURS
WEDNESDAY. SOUTHWEST FLOW THROUGH THIS EVENING WILL VEER TO WEST
LATE TONIGHT THEN NORTHERLY WEDNESDAY. SMALL CRAFT ADVISORY FOR
SEAS REMAINS IN EFFECT SOUTH OF OREGON INLET INTO EARLY WEDNESDAY.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUE...LOW PRESSURE WILL DEVELOP ALONG A STALLED
FRONT JUST SOUTH OF THE AREA WED NIGHT AND THURSDAY THEN MOVE OFF
THE COAST THURSDAY NIGHT. LIGHT EAST WINDS BECOME SE AND INCREASE
TO AROUND 15 KTS AHEAD OF THE LOW THEN SHIFT BACK TO THE NE AS THE
LOW PASSES JUST TO THE SOUTH THU NIGHT. MODERATE NE WINDS AROUND
15 KTS WILL CONTINUE INTO FRIDAY BEFORE DIMINISHING AS LOW
PRESSURE MOVES FARTHER OFFSHORE. SEAS MAY BUILD TO 5 FT OVER THE
OUTER WATERS FRIDAY BEFORE SUBSIDING.
WEEKEND BOATING WEATHER FEATURES TRANQUIL CONDITIONS WITH LIGHT E/SE
WINDS AND 2-3 FT SEAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ152-154-
156-158.
&&
SYNOPSIS...HSA
NEAR TERM...JAC/HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...JAC/BTC/HSA
MARINE...JAC/BTC/HSAHazardous weather outlook, Jul 21, 7:04 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT TUE JUL 21 2015
NCZ029-044>047-079>081-090>094-230015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
804 PM EDT TUE JUL 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ095-098-103-104-230015-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
804 PM EDT TUE JUL 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 5:52 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
652 PM EDT TUE JUL 21 2015
NCZ081-212315-
MAINLAND HYDE-
652 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAINLAND HYDE
COUNTY...
AT 651 PM EDT...A STRONG THUNDERSTORM WAS OVER SWAN QUARTER FERRY
TERMINAL...OR 39 MILES EAST OF RIVER ROAD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3541 7602 3543 7607 3537 7606 3536 7614
3533 7615 3534 7622 3539 7625 3531 7627
3531 7628 3542 7635 3534 7634 3533 7638
3535 7636 3535 7640 3536 7636 3539 7639
3551 7634 3547 7600
TIME...MOT...LOC 2251Z 287DEG 27KT 3541 7630
DAGSpecial weather statement, Jul 21, 6:22 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
722 PM EDT TUE JUL 21 2015
NCZ029-044-045-080-220015-
PITT-WASHINGTON-BEAUFORT-MARTIN-
722 PM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
WASHINGTON...MARTIN...NORTHWESTERN BEAUFORT AND NORTHERN PITT
COUNTIES...
AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WINDSOR TO 6 MILES SOUTH OF TARBORO...AND MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WASHINGTON...WILLIAMSTON...PLYMOUTH...RIVER ROAD...
BETHEL...ROBERSONVILLE...PITT GREENVILLE AIRPORT...DOWDY FICKLEN
STADIUM...EAST CAROLINA UNIVERSITY...GOOSE CREEK STATE PARK...
CHOCOWINITY...JAMESVILLE...WASHINGTON PARK...GRIMESLAND...SIMPSON...
HAMILTON...OAK CITY...PARMELE AND EVERETTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3601 7721 3593 7719 3594 7705 3586 7703
3590 7692 3581 7688 3589 7682 3580 7659
3545 7686 3555 7709 3544 7697 3545 7692
3543 7688 3535 7694 3569 7764 3583 7741
3582 7735 3591 7734 3597 7739 3603 7727
TIME...MOT...LOC 2322Z 287DEG 30KT 3603 7696 3581 7759
DAGSpecial weather statement, Jul 21, 6:35 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EDT TUE JUL 21 2015
NCZ103-104-220000-
OUTER BANKS DARE-OUTER BANKS HYDE-
735 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OUTER BANKS DARE
AND CENTRAL OUTER BANKS HYDE COUNTIES...
AT 733 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHEAST OF
OCRACOKE FERRY TERMINAL...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... FRISCO...BUXTON...HATTERAS FERRY
TERMINAL AND CAPE HATTERAS LIGHTHOUSE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3523 7553 3523 7559 3518 7577 3513 7592
3508 7600 3510 7598 3512 7598 3517 7581
3519 7578 3520 7574 3521 7571 3523 7568
3522 7568 3523 7564 3527 7560 3527 7552
3529 7551
TIME...MOT...LOC 2333Z 287DEG 25KT 3526 7591
DAGSpecial weather statement, Jul 21, 7:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
801 PM EDT TUE JUL 21 2015
NCZ029-045-046-080-081-220100-
MAINLAND HYDE-TYRRELL-WASHINGTON-BEAUFORT-MARTIN-
801 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...NORTHWESTERN
MAINLAND HYDE...SOUTHEASTERN MARTIN...NORTHERN BEAUFORT AND WEST
CENTRAL TYRRELL COUNTIES...
AT 800 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
WILLIAMSTON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...ROPER...JAMESVILLE...CRESWELL AND PANTEGO.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3588 7624 3541 7635 3548 7656 3551 7659
3555 7644 3555 7646 3557 7648 3556 7652
3554 7668 3548 7660 3549 7662 3561 7708
3586 7701 3590 7694 3581 7689 3591 7672
TIME...MOT...LOC 0000Z 280DEG 37KT 3576 7698
DAGSpecial weather statement, Jul 21, 7:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
819 PM EDT TUE JUL 21 2015
NCZ044-079-220045-
GREENE-PITT-
819 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT GREENE AND WEST CENTRAL PITT
COUNTIES...
AT 818 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREMONT...OR 17 MILES
NORTH OF GOLDSBORO...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FARMVILLE...SNOW HILL...FOUNTAIN AND WALSTONBURG.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3557 7782 3572 7758 3537 7763 3541 7781
3543 7783
TIME...MOT...LOC 0018Z 282DEG 27KT 3563 7799
DAGSpecial weather statement, Jul 21, 7:44 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
844 PM EDT TUE JUL 21 2015
NCZ090-091-220145-
DUPLIN-LENOIR-
844 PM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUPLIN AND SOUTHWESTERN
LENOIR COUNTIES...
AT 843 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES WEST OF MOUNT OLIVE TO NEAR AMMON...AND MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...MOUNT OLIVE...ROSE HILL...KENANSVILLE...
HARRELLS...FAISON...MAGNOLIA...GREENEVERS...PINK HILL...CALYPSO AND
TEACHEY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3490 7815 3504 7815 3509 7817 3519 7816
3518 7808 3519 7802 3517 7797 3517 7793
3515 7789 3516 7789 3518 7783 3512 7767
3472 7791 3471 7798 3473 7802 3472 7811
3471 7813 3474 7820
TIME...MOT...LOC 0043Z 293DEG 23KT 3518 7822 3480 7853
DAGThunderstorm Wind, Duplin
- When
- July 21, 8:00 PM EST
- Where
- Duplin County, 0.57 mi W of Warsaw
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.000, -78.090
Several trees blown down by strong thunderstorm winds throughout Warsaw.
Thunderstorm Wind, Duplin
- When
- July 21, 8:10 PM EST
- Where
- Duplin County, 2.36 mi NNW of Beautancus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.150, -78.050
Several tress blown down just south of Mount Olive.
Thunderstorm Wind, Duplin
- When
- July 21, 8:15 PM EST
- Where
- Duplin County, 1.33 mi WNW of Kenansville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.960, -77.970
Multiple trees blown down throughout Kenansville.
Thunderstorm Wind, Pitt
- When
- July 21, 8:15 PM EST
- Where
- Pitt County, 2.82 mi W of Quinerly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.370, -77.430
Strong winds blew down a tree on Church Street in Grifton.
Thunderstorm Wind, Duplin
- When
- July 21, 8:20 PM EST
- Where
- Duplin County, 1.32 mi ESE of Albertson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.110, -77.810
Strong winds blew a tree down on a home along Woodland Church Road near Albertson.
Thunderstorm Wind, Jones
- When
- July 21, 8:40 PM EST
- Where
- Jones County, 1.83 mi WNW of Comfort
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.010, -77.530
Several trees blown down by strong winds west of Comfort near the Onslow County line.
Thunderstorm Wind, Onslow
- When
- July 21, 8:40 PM EST
- Where
- Onslow County, Ervintown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.900, -77.550
Strong winds blew down a tree along Highway 258 in Richlands. A fence was also damaged.
Thunderstorm Wind, Onslow
- When
- July 21, 8:44 PM EST
- Where
- Onslow County, 1.49 mi SSW of Gum Branch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.850, -77.510
Strong winds blew down trees between Richlands and Jacksonville.
Thunderstorm Wind, Onslow
- When
- July 21, 8:45 PM EST
- Where
- Onslow County, 0.89 mi NW of Gum Branch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.880, -77.510
Strong winds blew down a tree blocking Gum Branch Road southeast of Richlands.
Lightning, Jones
- When
- July 21, 9:00 PM EST
- Where
- Jones County, Trenton
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 35.070, -77.370
Lightning struck and burned and uninhabited mobile home to the ground along Highway 41 just west of Trenton. A nearby van was also damaged.
Thunderstorm Wind, Jones
- When
- July 21, 9:00 PM EST
- Where
- Jones County, 0.89 mi NE of Pollocksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.010, -77.220
Strong winds blew an air conditioning unit out of a window in Pollocksville. Chicken coops were also damaged.
Thunderstorm Wind, Jones
- When
- July 21, 9:04 PM EST
- Where
- Jones County, Maysville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.900, -77.230
Strong winds blew down a flag pole and satellite TV dish near Maysville.
Thunderstorm Wind, Craven
- When
- July 21, 9:15 PM EST
- Where
- Craven County, 1.32 mi ENE of Bridgeton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.140, -77.000
Strong winds blew down several trees along the intersection of Sandhill Road and Saints Delight Church Road northeast of Bridgeton.
Thunderstorm Wind, Craven
- When
- July 21, 9:34 PM EST
- Where
- Craven County, 1.79 mi SW of Cherry Pt Usnr
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 34.880, -76.920
Havelock News reported strong winds broke a railroad crossing arm on East Main Street in Havelock.
Thunderstorm Wind, Carteret
- When
- July 21, 10:30 PM EST
- Where
- Carteret County, 1.33 mi WNW of Atlantic
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 34.890, -76.350
Personal weather station in Atlantic measured a wind gust of 58 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, July 21, 2015$300,000 · 8 events
- Damaging Winds and Lightning Strike in Florida, July 21 to 25, 2015$41,000 · 55 kt wind · 26 events
- Damaging Winds in Georgia, July 21 to 23, 2015$86,000 · 60 kt wind · 8 events
- Damaging Winds in New York, July 21, 2015$80,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, July 21, 2015$50,000 · 1 in hail · 8 events
- Flood and Damaging Winds in Florida, July 21, 20153 injured · $10,000 · 50 kt wind · 7 events
- Tornado and Damaging Wind in Colorado, July 21, 2015EF1 · 2 events
- Damaging Winds in North Carolina, July 21, 2015$19,000 · 50 kt wind · 8 events
- Lightning Strike in New Jersey, July 21, 20152 injured · 1 event
- Damaging Wind in Connecticut, July 21, 20152 injured · 50 kt wind · 1 event
- Damaging Winds in South Carolina, July 21, 201561 kt wind · 13 events
- Damaging Wind in Texas, July 21, 2015$15,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 582442, 582445, 582446, 582447, 582448, 582451, 582454, 582457, 582459, 582441, 582462, 582464, 582468, 582470, 582471.